Work

Widespread rash in lung adenocarcinoma

Year: 2018
Type: article
Study design: Case Report
Abstract: A 68-year-old man is being treated with cisplatin-pemetrexed in the first line for bone metastatic lung adenocarcinoma. There is partial response and very good tolerance with no grade 3–4 toxicities. After six cycles of doublet therapy, the patient follows on pemetrexed maintenance. Six months later, he develops a hot and itchy rash with poor response to corticoids and topical antibiotics. Quiz option A: Skin toxicity to cisplatin Quiz option B: Skin toxicity to pemetrexed Quiz option C: Erysipelas Quiz option D: Carcinoma erysipeloides Quiz option E: Inflammatory breast cancer Quiz option F: Cellulitis Correct answer D: Carcinoma erysipeloides Carcinoma erysipeloides is a rare entity in cutaneous metastases that mingles with skin infections such as cellulitis or lymphangitis. It should be suspected in cutaneous inflammatory conditions with poor response to corticoids and topical antibiotics such as the case presented. A punch biopsy was performed resulting in dermal lymphatic infiltration by adenocarcinoma of probably pulmonary origin giving the diagnosis of carcinoma erysipeloides as progression of the disease. It was decided to switch to a second-line treatment with docetaxel-nintedanib with stable disease and relieving skin symptoms.
Source: ESMO Open
Language: English
Field: Medicine
Open Access status: gold
Estimated APC paid: $3,910
OpenAlex ID: W2784535484
FWCI:
Cites:
Cited by:
Related to: 10